Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 13, 2020, 1:30 PM EDT for Cumberland County, New Jersey. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2020, 1:30 PM EDT (17:30 UTC)
- Expired
- Aug 13, 2020, 2:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cumberland County, NJ
The radar
The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387 WWUS81 KPHI 131730 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 130 PM EDT Thu Aug 13 2020 NJZ021>023-131815- Cumberland-Atlantic-Cape May- 130 PM EDT Thu Aug 13 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CUMBERLAND AND NORTHWESTERN CAPE MAY COUNTIES... At 130 PM EDT, a strong thunderstorm was located over Belleplain Forest, or 10 miles southeast of Millville, moving north at 10 mph. Wind gusts up to 40 mph are possible with this storm. Locations impacted include... Vineland, Millville, Cumberland, Laurel Lake, Woodbine, Estell Manor, Mauricetown, Belleplain Forest, Leesburg, Port Norris, Bricksboro, Port Elizabeth, Bivalve and Eldora. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3921 7483 3921 7508 3938 7512 3942 7483 TIME...MOT...LOC 1730Z 179DEG 11KT 3929 7491 $$ JEO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 13, 12:05 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 13, 12:05 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1205 PM EDT Thu Aug 13 2020
.SYNOPSIS...
A front will slowly sag southward through Saturday as high
pressure builds across eastern Canada. Several waves of low
pressure will move along this boundary, keeping unsettled
weather across the area. An area of low pressure is forecast to
lift northward across the area Sunday into Monday. A cold front
may stall to our south and offshore for much of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An update issued just before noon to adjust POPS and weather
grids to keep up with recent radar trends. It appears that the
slow moving convective activity is switching from the N and N
central NJ areas (earlier) to Delmarva and srn NJ regions (now).
While severe weather is of limited concern today, flash flooding
and excessive rainfall are of more importance. The limited
winds aloft and the very humid air mass will 'stick' around thru
the day. Temperature and winds were also adjusted since the
earlier convection across the north has suppressed temperatures
there.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
The mid level impulse is forecast to pass off the coast this
evening and the surface front should continue to drift farther
to the south. As a result, we are expecting a decreasing chance
of showers and thunderstorms in our region for tonight.
The sky will likely remain mostly cloudy with a light and
variable wind. Low temperatures are expected to favor the upper
60s and lower 70s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Periods of unsettled weather are expected to affect portions of
the area for much of the long term period with several waves of
low pressure moving along a couple of frontal boundaries near
the area.
For Friday through Saturday, the frontal boundary will remain
stalled to our south, while several waves of low pressure move
along this boundary. Although the front and surface low pressure
systems are forecast to remain to our south, southwest flow
aloft will remain across the Mid-Atlantic region. Multiple short
waves/vorticity impulses will move across the area within the
southwest flow aloft, and with plenty of moisture across the
area, as evident from PW values of 1.5-2.0+ inches, there will
remain chances of showers and thunderstorms. The highest chances
will be across the southern half of the area.
By Saturday night into Sunday, a stronger wave of low pressure
is forecast to move along the stalled front, and pass near the
area. There are differences between the guidance in where the
low passes, with the GFS right on top of the area and the ECMWF
closer to the coast. We will keep a chance of showers and
thunderstorms in the forecast because regardless of the track of
the low, we can expect precipitation. But a more inland track
will bring more widespread rainfall to the area.
Behind the low Sunday night, moisture will likely remain across
the area, and areas of fog and drizzle may develop across
portions of the area.
The low will track to the northeast and across New England
Monday into Monday night, while a cold front approaches the area
from the west. Rain chances lower some Monday into Monday
night, although they will not disappear completely.
For Tuesday into Wednesday, the front may stall to our south
again, with several waves of low pressure moving along the
boundary. Several short waves/vorticity impulses will likely
move across the area within the southwest flow aloft, leading to
a chance of showers and thunderstorms for portions of the area.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon...VFR except in scattered showers and tstms where
IFR will prevail. Variable wind 4 to 8 knots. Medium to high
confidence that showers and thunderstorms will occur, with low
confidence on the timing.
Tonight...Local MVFR/IFR conditions in evening showers and
thunderstorms, followed by low clouds and fog. Variable wind 4
to 8 knots. Medium confidence.
Outlook...
Friday...Generally VFR conditions expected with a chance of
showers and thunderstorms, which may temporarily lead to lower
conditions. East winds 5-10 knots.
Friday night...Conditions likely lower to MVFR overnight. East-
northeast winds 5-10 knots or less.
Saturday-Sunday...An extended period of MVFR or IFR conditions
possible. A chance of showers and thunderstorms, especially
Saturday night into Sunday. East-northeast winds 5-10 knots.
Sunday night...MVFR or IFR conditions likely continue with fog
and drizzle possible. East-northeast winds 5-10 knots, becoming
light overnight.
Monday...MVFR conditions likely early, with possible
improvement during the day. Northeast winds early, become
southwest during the day 5-10 knots.
&&
.MARINE...
The wind is expected to favor the east to south quadrant for
today and tonight around 5 to 10 knots. Waves should be around 2
feet on our ocean waters, and less than 2 feet on Delaware Bay.
Showers and thunderstorms are anticipated.
OUTLOOK...
Friday-Friday night...Conditions likely remain below advisory
levels, although winds could gust around 20 knots.
Saturday-Sunday night...Seas likely build at least 5-6 feet due
to increasing easterly flow. Winds could gust 25-30 knots
Saturday into Saturday night.
Monday...Conditions likely lower below advisory levels through
the day Monday.
Rip currents...
There is a low risk for the development of dangerous rip
currents today with a light onshore wind and breaking waves of
less than 2 feet. A medium period southeast swell is expected.
The low risk is forecast to continue on Friday. However, the
risk could become locally moderate as a northeast wind of 10 to
15 MPH develops. Breaking waves should be around 2 feet with a
medium period southeast to south swell.
&&
.TIDES/COASTAL FLOODING...
Onshore flow will persist over the next several days, and it is
expected to increase over the weekend. Astronomical tides will
be increasing into the weekend as well as the new moon approaches
next week. These factors will combine and increase the chance for
minor coastal flooding with the Saturday and Sunday afternoon/evening
high tides. While spotty minor coastal flooding is possible with
the afternoon and evening high tide on Saturday, minor coastal flooding
is more likely with the Sunday afternoon and evening high tide.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through this evening for PAZ070-071-101>106.
NJ...Flash Flood Watch through this evening for NJZ009-010-012>027.
DE...Flash Flood Watch through this evening for DEZ001>004.
MD...Flash Flood Watch through this evening for MDZ008-012-015-019-
020.
MARINE...None.
&&
Synopsis...Robertson
Near Term...O'Hara
Short Term...Iovino
Long Term...Robertson
Aviation...Iovino/Robertson/O'Hara
Marine...Iovino/Robertson
Tides/Coastal Flooding...WFO PHIHazardous weather outlook, Aug 13, 4:58 AM EDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 458 AM EDT Thu Aug 13 2020 NJZ001-007>010-015-PAZ054-055-060>062-103-105-140900- Sussex-Warren-Morris-Hunterdon-Somerset-Mercer-Carbon-Monroe-Berks- Lehigh-Northampton-Western Montgomery-Upper Bucks- 458 AM EDT Thu Aug 13 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MDZ008-012-015-019-020-PAZ101-102-104-140900- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Western Chester- Eastern Chester-Eastern Montgomery- 458 AM EDT Thu Aug 13 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast Maryland and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-NJZ016>023-027-PAZ070-071-106-140900- New Castle-Kent-Inland Sussex-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Delaware-Philadelphia-Lower Bucks- 458 AM EDT Thu Aug 13 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. While spotty minor coastal flooding is possible with the afternoon and evening high tide on Saturday, minor coastal flooding is more likely with the Sunday afternoon and evening high tide. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ012-013-140900- Middlesex-Western Monmouth- 458 AM EDT Thu Aug 13 2020 This Hazardous Weather Outlook is for central New Jersey and northern New Jersey. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor coastal flooding is possible with the Sunday afternoon and evening high tide. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-140900- Eastern Monmouth- 458 AM EDT Thu Aug 13 2020 This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor coastal flooding is possible with the Sunday afternoon and evening high tide. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ024>026-140900- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 458 AM EDT Thu Aug 13 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. While spotty minor coastal flooding is possible with the afternoon and evening high tide on Saturday, minor coastal flooding is more likely with the Sunday afternoon and evening high tide. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-140900- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 458 AM EDT Thu Aug 13 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Aug 13, 11:14 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1114 AM EDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 S STEVENSVILLE 38.98N 76.31W
08/13/2020 QUEEN ANNE'S MD DEPT OF HIGHWAYS
FLOODING HAS CLOSED MAIN STREET EAST OF DUKE
STREET IN STEVENSVILLE. DISABLED VEHICLES
ALSO REPORTED ON THIS ROAD. TIME BASED ON
DISPATCH REPORTS.
&&
CMSLocal storm report, Aug 13, 11:53 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1153 AM EDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM FLASH FLOOD 1 NNE CHESTER 38.98N 76.29W
08/13/2020 QUEEN ANNE'S MD DEPT OF HIGHWAYS
FLASH FLOODING NEAR THE INTERSECTION OF
PINEY CREEK ROAD AND STATE HIGHWAY 18 WITH
ROAD CLOSURES IN PLACE. TIME BASED ON
DISPATCH REPORT.
&&
CMSSpecial weather statement, Aug 13, 12:22 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1222 PM EDT Thu Aug 13 2020
DEZ003-131700-
Inland Sussex-
1222 PM EDT Thu Aug 13 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL SUSSEX
COUNTY...
At 1222 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ellendale to near Delmar. Movement
was north at 5 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Georgetown, Laurel, Delmar and Sycamore.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3846 7560 3871 7551 3873 7537 3845 7543
3845 7559
TIME...MOT...LOC 1622Z 198DEG 6KT 3875 7544 3845 7553
JEOSpecial weather statement, Aug 13, 1:06 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 106 PM EDT Thu Aug 13 2020 NJZ020-027-131745- Ocean-Southeastern Burlington- 106 PM EDT Thu Aug 13 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES... At 106 PM EDT, a strong thunderstorm was located over Warren Grove, or 19 miles southwest of Toms River, moving northeast at 10 mph. Wind gusts up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Brookville, Warren Grove, Penn State Forest and Ocean Acres. This includes Garden State Parkway near mile marker 64. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3960 7458 3976 7457 3984 7431 3971 7427 TIME...MOT...LOC 1706Z 235DEG 8KT 3975 7438 JEO
Local storm report, Aug 13, 1:08 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
108 PM EDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM FLASH FLOOD 1 E GRASONVILLE 38.96N 76.19W
08/13/2020 QUEEN ANNE'S MD DEPT OF HIGHWAYS
STATE HIGHWAY 18 NEAR GRASONVILLE CEMETERY
ROAD CLOSED FROM FLOODING. TIME BASED ON
DISPATCH REPORT.
&&
CMSSpecial weather statement, Aug 13, 1:30 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 130 PM EDT Thu Aug 13 2020 NJZ021>023-131815- Cumberland-Atlantic-Cape May- 130 PM EDT Thu Aug 13 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CUMBERLAND AND NORTHWESTERN CAPE MAY COUNTIES... At 130 PM EDT, a strong thunderstorm was located over Belleplain Forest, or 10 miles southeast of Millville, moving north at 10 mph. Wind gusts up to 40 mph are possible with this storm. Locations impacted include... Vineland, Millville, Cumberland, Laurel Lake, Woodbine, Estell Manor, Mauricetown, Belleplain Forest, Leesburg, Port Norris, Bricksboro, Port Elizabeth, Bivalve and Eldora. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3921 7483 3921 7508 3938 7512 3942 7483 TIME...MOT...LOC 1730Z 179DEG 11KT 3929 7491 JEO
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:02 AM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 7 more | 17 hr |
| Aug 13, 7:47 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Somerset | 118 min |
| Aug 13, 8:37 AM EDT | Flash Flood Warning | PHI | Hunterdon, Mercer, Middlesex, Somerset | 3 hr |
| Aug 13, 9:36 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Morris, Somerset | 114 min |
| Aug 13, 10:01 AM EDT | Flash Flood Warning | PHI | Middlesex, Morris, Somerset | 3 hr |
| Aug 13, 1:06 PM EDT | Special Weather Statement | PHI | Ocean | 39 min |
| Aug 13, 1:56 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cape May, Cumberland | 2 hr |
| Aug 13, 1:58 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 2 hr |
| Aug 13, 2:44 PM EDT | Areal Flood Advisory | PHI | Atlantic | 2 hr |
| Aug 13, 3:54 PM EDT | Special Weather Statement | PHI | Cape May | 36 min |
| Aug 13, 4:01 PM EDT | Areal Flood Advisory | PHI | Cape May | 2 hr |
| Aug 13, 4:52 PM EDT | Flash Flood Warning | PHI | Cape May | 113 min |
| Aug 13, 7:25 AM EDT | Areal Flood Advisory | PHI | Bucks, Montgomery | 2 hr |
| Aug 13, 9:07 AM EDT | Flash Flood Warning | PHI | Bucks, Montgomery | 3 hr |
| Aug 13, 3:30 PM EDT | Areal Flood Advisory | PHI | Philadelphia | 3 hr |
| Aug 13, 3:56 PM EDT | Areal Flood Advisory | PHI | Delaware | 2 hr |
| Aug 13, 4:45 PM EDT | Areal Flood Advisory | PHI | Chester, Montgomery | 84 min |
| Aug 13, 11:46 AM EDT | Areal Flood Advisory | PHI | New Castle | 3 hr |
| Aug 13, 11:56 AM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 3 hr |
| Aug 13, 12:22 PM EDT | Special Weather Statement | PHI | Sussex | 38 min |
| Aug 13, 10:14 AM EDT | Flash Flood Warning | PHI | Kent, Queen Anne's | 4 hr |
| Aug 13, 11:28 AM EDT | Areal Flood Advisory | PHI | Caroline, Kent, Queen Anne's, Talbot | 4 hr |
| Aug 13, 12:02 PM EDT | Flash Flood Warning | PHI | Kent, Queen Anne's | 2 hr |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.